Atrial Fibrillation another episode after d... - AF Association

AF Association

20,319 members24,861 posts

Atrial Fibrillation another episode after discharged by Broad green

Suzieblue
Suzieblue

I ended up In hospital in March in Atrial Fibrillation they gave me 2.5mg extra bisoprolol .My Gp assumed that they had given me more but when I said no and she asked about my pulse she said 90bpm sitting still was too high so now on 10g Bisoprolol.Still waiting for an echocardiogram and repeat ecg from March. Still have pain under ribs and feel exhausted all the time.Tired just sitting still. Any suggestions. Some people appear to be getting help, my cuz is having ablation next Tuesday.I have managed to get a blue badge so I don't have to park miles away from hospital but no appointments. All my appointments got cancelled due to covid.

15 Replies
oldestnewest
BobD
BobDVolunteer

You have done well to get a blue badge if all you have is AF. Must be a first for everything!

10mg bisoprolol is a large dose and most people would be unable to function on that amount.

To be honest a pulse of 90 is just high normal (normal is 60 to 100) and my local cardiologist told me that under 100 they wouldn't bother to treat so if I were you I would have another conversation with your GP about reducing the dose. We obviously can not advise on such matters not being medically trained.

Yes it is difficult at this time as there are far more important things going on than we AFers but hang in there as it will improve. Get on with all the life style changes and stay positive.

Well Broadgreen is one of the best hospitals in the UK to be treated for AF but without COVID there have been very long waiting lists to see a specialist. Are you in a position to see if you can speak virtually with someone as many people find that once they have spoken to a specialist, they become less anxious.

I would agree with Bob 90 resting rate would be thought to be controlled & within normal range. Bisoprolol will make you feel breathless & fatigued - as will AF. I am assuming you are in persistent AF?

I also don’t know how you managed to get a Blue Badge - I would assume you are either unusually very symptomatic or have other conditions.

I found I could function until my HR exceeded 130 or under, I couldn’t tolerate any Beta Blockers so I just had to go rest & do some deep breathing & meditations to keep my rate down - which worked very well most of the time.

People being treated now have been on waiting lists for months, a friend just had a pacemaker inserted but only after being on a waiting list since last June.

It is a very difficult time to be waiting for tests - again without COVID I waited 3 months for Echo. I know it is a worry for you but hang on in there - it will happen eventually.

Best wishes CD

Buffafly
Buffafly in reply to CDreamer

I was referred for a cataract operation last September, hospital appointment in April deferred to May and now September ☹️ - things are getting very hazy.....

CDreamer
CDreamer in reply to Buffafly

Oh dear, it’s very disappointing, especially eyesight! And of course there will be such a backlog building.

bantam12
bantam12 in reply to Buffafly

Ooh errr I had cataract op last year and one of the drops they used started an AF attack so beware !!

Buffafly
Buffafly in reply to bantam12

Well, I’ll be in the right place 🤕 My sight is getting so poor that no way would that put me off

bantam12
bantam12 in reply to Buffafly

No intention of putting you off just a heads up that it may happen to you. It happened at my pre op so on the day they used a different drop.

Buffafly
Buffafly in reply to bantam12

Are those the ones used to dilate the pupil so they can see the retina better? I’ve had those before - retina problem as well 😢 - but didn’t have a problem with the ones the optician used.

Desanthony
Desanthony in reply to Buffafly

I think this has been discussed on here before and the name of the drug used mentioned Buffafly so best to ask at the hospital. I too have cataracts but not so bad yet. My wife had cataracts removed from both eyes when she was 52 - she had to be special with a different fast growing cataract. Nothing showing in Eye test in December by June her right eye had lost half its sight and by September when she had the cataract in the right eye removed she couldn't drive as the left one was as bad had the cataract int he left eye removed 3 weeks later. She says the difference was absolutely phenomenal and is now spectacle free - though starting to need reading glasses. Hope you don't have to wait too long.

Lilypocket
Lilypocket in reply to CDreamer

Hi CD do you mind my asking why you can't tolerate beta blockers ( all Bbs?).

Are they contra indicated for other conditions you have? X

I too couldn't tolerate any kind of beta blocker when first diagnosed in 2017 they tried me on 4 or 5 starting with Bisoprolol - tried two different doses, then various others and combinations I can't remember but they all left me feeling far worse than the AF. Funnily enough for me I could take them for about 2 to 3 weeks and feel OK - apart from persistent AF but then between 2 to 3 weeks in I would feel awful, more breathless and more fatigued, coughing was the worst - I then knew what my wife felt like with an asthma attack. In the end just before my first successful cardioversion the cardiologist put me on low dose digoxin and it was the only thing that didn't make me feel worse. 3 weeks later I had my CV and was AF free for nearly a year and even though I have gone back into AF twice since the cardio and EP haven't been put back on digoxin just kept me on apixaban.

CDreamer
CDreamer in reply to Lilypocket

Yes, but many people find they just cannot tolerate them.

Lilypocket
Lilypocket in reply to CDreamer

I'm ok on 3.75 but just a bit more and I can hardly get up the stairs. I see some people on here are on 10 mg which must be like living in a pot of treacle.

Thanks for replying.

Stay safe x

Suzieblue, I found myself in the exact position as you earlier this year, had three successive nights of AF one which I could not breathe felt dreadful, like you am waiting for an echocardiogram plus consultation with heart specialist, no appointments because of virus, need a new battery for my pacemaker, just hope it lasts as not being seen until September.

In the meantime I have managed to break my hip , had a replacement, all going fine until had a spontaneous fracture of the hip, no treatment, ten days later I fell on my shoulder blade and damaged my ribs which are still painful, so not a good time for me.

How did you manage to get a blue badge ?

I will be glad when things return to a sort of normal.

It feels as if you are just left to get on with things by yourself

I agree that 10mg Bisoprolol is a very high dose. Both my brother and I have AF. He recently was put on 5mg twice a day after being on ,2.5mg as his HR was well over 100. He's now in permanent AF and the dose is working well for him. Don't just take your GPs word on this! Check out the NICE guidelines on drug dosage, go back to your GP and ask if you can reduce your dose for the daily basis and maybe use PIP for emergencies. Personally I do not like beta blockers as they made me tired, slow thinking and I couldn't walk uphill without pain in my legs. I'm now on Flecainide but I'm working and quite active so I think that's a factor. I don't know if this helps. My overall thoughts are 'be on your case'. If you are not, no-one else will be. You can also request a phone appointment with a cardiologist for advice.

You may also like...